MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE

BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE
Model Number M0054665R0
Medical Device Problem Codes Optical Problem (3001); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to two spyscope ds ii catheter and a spyglass ds controller used during the same procedure.It was reported to boston scientific corporation that two spyscope ds ii catheter and a spyglass ds controller were used during a cholangioscope procedure performed in the common bile duct on (b)(6) 2021.During the procedure, the image of the spyscope ds ii catheter was lost approximately 20 seconds into the procedure.A second spyscope ds ii catheter was used and same problem occurred.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 (impact codes): impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: the returned spyglass ds digital controller was analyzed by enercon technologies, and a visual evaluation noted that there were no defects, wear and tear or damaged.A functional evaluation noted that the catheter interface pc board failed.The light was disassembled.The catheter interface pc board was replaced.The connector socket assembly was cleaned.Light engine calibration was performed and a test was ran.An electrical safety test was performed and the unit passed all tests.The reported event was confirmed.Upon analysis, the problem is unlikely related to manufacturing, as product analysis identified issues related to use and maintenance and did not identify any manufacturing defect.In addition, during a device history record review conducted by enercon, it was confirmed that the device met all manufacturing specifications.Based on all gathered information, the most probable root cause of this event is cause traced to maintenance.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaint exist for the specified lot.Block h11: correction - block h6 (impact code and device code) has been corrected.

Brand Name
SPYGLASS DS
Common Device Name
LED LIGHT SOURCE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
ENERCON TECHNOLOGIES
25 northbrook dr
665
gray ME 04039
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12674485
Report Number3005099803-2021-05459
Device Sequence Number1309583
Product Code FBN
UDI-Device Identifier08714729874362
UDI-Public08714729874362
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K142922
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0054665R0
Device Catalogue Number4665R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown